Alert archive / New Jersey / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 28, 2019, 10:14 PM EDT for Morris County, New Jersey. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2019, 10:14 PM EDT (02:14 UTC)
- Expired
- Jul 28, 2019, 10:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Philadelphia/Mount Holly
County Morris County, NJ
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1075 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
296
WWUS81 KPHI 290214
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
1014 PM EDT Sun Jul 28 2019
NJZ001-007>010-290245-
Morris-Hunterdon-Sussex-Somerset-Warren-
1014 PM EDT Sun Jul 28 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MORRIS...NORTHEASTERN
HUNTERDON...SOUTH CENTRAL SUSSEX...EAST CENTRAL WARREN AND
NORTHEASTERN SOMERSET COUNTIES...
At 1013 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Ringwood to near Califon. Movement
was east at 35 mph.
Wind gusts up to 40 mph are possible with these storms.
Locations impacted include...
Morristown, Dover, Madison, Hopatcong, Florham Park, East Hanover,
Lincoln Park, Kinnelon, Hackettstown, Chatham, Boonton, Butler,
Wharton, Rockaway, Morris Plains, Mount Arlington, Mendham, Mountain
Lakes, Stanhope and Riverdale.
This includes Interstate 287 in New Jersey between mile markers 24
and 54.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4091 7433 4086 7432 4076 7437 4075 7436
4067 7446 4066 7445 4066 7440 4061 7444
4078 7501 4107 7449 4104 7450 4105 7445
4102 7443 4103 7442 4100 7430 4097 7428
4092 7429 4090 7427
TIME...MOT...LOC 0213Z 281DEG 28KT 4109 7433 4077 7486
$$
CMSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 28, 9:43 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 28, 9:43 PM EDT, 31 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 943 PM EDT Sun Jul 28 2019 .SYNOPSIS... High pressure will become better centered offshore of the Mid- Atlantic coast through late Monday. A weak cold front will try and approach from the northwest through tonight before dissipating. A stronger cold front then slowly moves across our area later Wednesday into Thursday, before stalling to our south Friday and Saturday. The front may then start to move northward next Sunday. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... A weakening line of showers continues to move across the Poconos and into northwest New Jersey this evening. These showers have weakened considerably from their predecessors earlier this evening across northern Pennsylvania and western New York. There may still be some embedded thunder and lightning, however, a quick shower and brief gusty winds are all that remain. These showers will continue to weaken as they push eastward and should dissipate shortly after midnight as they move across northern New Jersey. Areas south of I-78 should remain dry. After the convection dissipates, another mild night is in store with a clear to partly cloudy sky. A light and variable wind is anticipated with low temperatures mainly in the upper 60s and the lower 70s. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... High pressure will continue to influence our weather on Monday. We are expecting another mostly sunny day with just a chance of an afternoon shower or thunderstorm from the Poconos into northern New Jersey. The potential for rain appears to be a bit lower than that for this evening. There should be less of a focus for any convective development at that time. At this point, the best chances for showers and thunderstorms will continue to focus over the Poconos and northwest New Jersey. High temperatures on Monday are forecast to be in the lower 90s, with dew point readings in the middle and upper 60s. Maximum heat index values should be only a couple degrees higher than the actual air temperatures. Conditions should be slightly cooler at the shore and in the elevated terrain up north. The wind is anticipated to be from the southwest at 5 to 10 MPH. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Summary...Hot and humid into Wednesday with increasing convective chances Wednesday into Thursday. Some additional convection cannot be ruled out Friday into the weekend. Synoptic Overview...A ridge centered in the Four Corners region Monday night and Tuesday shifts somewhat into the central/southern Plains Wednesday into Friday. Meanwhile, the southern extension of an upper-level trough tracking across Canada will shift eastward and move across the Northeast and Mid-Atlantic regions later Wednesday before weakening. A weakness however remains across the Mid-Atlantic region between the aformentioned ridge and another ridge in the western Atlantic Ocean. A cold front that moves through later Wednesday into Thursday stalls to our south, and while some cooling takes place in its wake there will be some convective chances lingering into the weekend. For Monday night and Tuesday...A lee-side trough is expected to be in place across the Mid-Atlantic, with very warm/hot conditions continuing. It will be humid due to elevated dew points and therefore the precipitable water values will be higher. The dew points may lower though some during peak heating Tuesday especially along the I-95 urban corridor. While the heat indices Tuesday afternoon will make a run at 100 degrees for several areas, it looks to fall short of the criteria for triggering heat related headlines. Plenty of instability will be in place well ahead of a cold front Tuesday, and while some convection mainly from mid afternoon and the evening hours cannot be ruled out there appears to be a lack of a trigger to organize convection. There could be some storms in the higher terrain areas and along the lee-side trough as long as some capping is not present. The main trough aloft is forecast to be positioned well to our west, although the leading edge of the height falls start to arrive in the northwest zones late in the day at at night. This could allow convection to our west to spill into our far western zones during the evening before dissipating. For Wednesday and Thursday...An upper-level trough will gradually arrive into our area by later Wednesday. Short wave energy on its east side will provide some extra lift as will an incoming cold front. The combination of ample instability and high moisture content air will lead to some clusters of showers and thunderstorms. These may be ongoing in the morning across parts of the western zones given short wave energy rippling northeastward. The convection then spreads eastward Wednesday afternoon and evening. The stronger flow aloft may reside to our north, however ample instability combined with steep low-level lapse rates may result in locally strong winds associated with downbursts. The convection should wane some Wednesday night as the airmass stabilizes some, then some additional convection cannot be ruled out Thursday afternoon and evening especially across the central and southern zones as a cold front slowly shifts to our east and south. The upper-level trough is forecast to weaken over our area, although a weakness is left behind. For Friday through Sunday...Our region is forecast to be between a ridge in the western Atlantic Ocean and a ridge near the southern Plains to the Four Corners region. A weakness however across the Mid- Atlantic region along with a stalled west to east surface front to our south may result in mostly some diurnally driven convection each day. A precipitable water gradient may be in place from south to north and this along with slower storm motions could focus a zone of locally heavy rain. The stalled boundary may start to shift northward some during Sunday. Given low confidence on the details this far out in time, maintained mainly chance PoPs for much if not all of the area each day. The presence of more clouds and some cooling aloft should result in cooler temperatures to start, then a gradual moderation should occur over the weekend. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...Mainly VFR. A few high clouds associated with waning convection over north-central PA earlier this evening. Southwest wind around 10 knots becoming variable 6 knots or less. Monday...VFR. Variable wind 6 knots or less, becoming southwest 5 to 10 knots. OUTLOOK... Monday night and Tuesday...VFR overall. A shower or thunderstorm possible Tuesday afternoon and early evening, especially near RDG and ABE. Southwest winds 5-10 knots becoming light and variable at many terminals, then increasing to around 10 knots during Tuesday. Wednesday...VFR outside of any showers and thunderstorms. Some morning showers and thunderstorms in the area of ABE and RDG, then these shift eastward in the afternoon and evening. The conditions will temporary lower to MVFR/IFR during showers and thunderstorms. Southwesterly winds increasing to 10-15 knots in the afternoon, then diminishing at night. Thursday and Friday...Some showers and thunderstorms possible mainly each afternoon and evening, otherwise VFR. Light winds may favor an east to southeast wind at 5-10 knots especially Friday afternoon. && .MARINE... High pressure will continue to influence the coastal waters of New Jersey and Delaware for tonight and Monday. The wind direction should remain from the south and southwest. Speed are forecast to be mainly 10 to 15 knots. Gusts near 20 knots are expected on our ocean waters. Wave heights are forecast to be 3 to 4 feet on our ocean waters, and 2 feet or less on Delaware Bay. OUTLOOK... Monday night and Tuesday...The conditions should be below Small Craft Advisory criteria Monday night as south to southwest winds diminish some, then increase some for a time Tuesday afternoon and evening. Wednesday and Thursday...The conditions are anticipated to be below advisory criteria. Some showers and thunderstorms Wednesday afternoon into Thursday. Friday...The conditions are anticipated to be below advisory criteria. Some showers and thunderstorms possible. RIP CURRENTS... The underlying long period swell, about 16 seconds, has become well established along the coasts of Delaware and New Jersey. We suspect that it is from the weak and slow moving low that was located about 500 miles off Cape Cod this afternoon. Another weak low is forecast to develop well out to sea in its wake, so the long period swell will likely continue at least into Monday. Therefore, a moderate risk for the development of dangerous rip currents is forecast for Monday. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Gorse Near Term...Davis/Iovino Short Term...Iovino Long Term...Gorse Aviation...Davis/Gorse/Iovino Marine...Davis/Gorse
Hazardous weather outlook, Jul 28, 8:25 PM EDT, 1 hour 49 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 825 PM EDT Sun Jul 28 2019 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-300030- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 825 PM EDT Sun Jul 28 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-300030- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 825 PM EDT Sun Jul 28 2019 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a moderate risk for the development of dangerous rip currents on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-300030- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 825 PM EDT Sun Jul 28 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Jul 28, 9:25 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
925 PM EDT Sun Jul 28 2019
PAZ054-055-290215-
Monroe-Carbon-
925 PM EDT Sun Jul 28 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CARBON AND SOUTHWESTERN
MONROE COUNTIES...
At 924 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near White Haven to Hazleton. Movement
was southeast at 25 mph.
Wind gusts up to 40 mph are possible with these storms.
Locations impacted include...
Lehighton, Palmerton, Jim Thorpe, Nesquehoning, Weatherly, New
Mahoning, Kunkletown, Gilbert, Lake Harmony, Rossland,
Albrightsville, Kresgeville, Jonas, Meckesville, Beltzville State
Park, Penn Forest Reservoir, Christmans, Lansford, Summit Hill and
Bowmanstown.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4112 7565 4113 7564 4084 7536 4078 7567
4073 7576 4081 7588 4091 7599 4098 7582
4101 7573 4103 7574 4105 7577 4109 7577
4113 7567
TIME...MOT...LOC 0124Z 307DEG 20KT 4100 7576 4093 7595
MeolaSpecial weather statement, Jul 28, 10:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1014 PM EDT Sun Jul 28 2019
NJZ001-007>010-290245-
Morris-Hunterdon-Sussex-Somerset-Warren-
1014 PM EDT Sun Jul 28 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MORRIS...NORTHEASTERN
HUNTERDON...SOUTH CENTRAL SUSSEX...EAST CENTRAL WARREN AND
NORTHEASTERN SOMERSET COUNTIES...
At 1013 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Ringwood to near Califon. Movement
was east at 35 mph.
Wind gusts up to 40 mph are possible with these storms.
Locations impacted include...
Morristown, Dover, Madison, Hopatcong, Florham Park, East Hanover,
Lincoln Park, Kinnelon, Hackettstown, Chatham, Boonton, Butler,
Wharton, Rockaway, Morris Plains, Mount Arlington, Mendham, Mountain
Lakes, Stanhope and Riverdale.
This includes Interstate 287 in New Jersey between mile markers 24
and 54.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4091 7433 4086 7432 4076 7437 4075 7436
4067 7446 4066 7445 4066 7440 4061 7444
4078 7501 4107 7449 4104 7450 4105 7445
4102 7443 4103 7442 4100 7430 4097 7428
4092 7429 4090 7427
TIME...MOT...LOC 0213Z 281DEG 28KT 4109 7433 4077 7486
CMSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:25 PM EDT | Special Weather Statement | PHI | Carbon | 50 min |
Nearby
Special Weather Statements in New Jersey, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.